1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Side effects of GLiclazide

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Sallybear, Nov 5, 2012.

  1. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    Hi, I don't know if the current issues I am having are side effects of the new medication and wondered if anyone else had experienced this?

    Basically as soon as the medication has begun to lower my blood sugar I am freezing cold. I was sitting in bed with three layers on a blanket around me and I was ice cold to the touch I couldn't get warm. I am the sort of person who is always hot, always in a T-shirt even on a cold day and now can't get warm at all.

    Also my breasts are so tender I can hardly take a step without pain.

    Feeling so cr*p today
     
    • Informative Informative x 1
  2. Fraddycat

    Fraddycat · Well-Known Member

    Messages:
    709
    Likes Received:
    14
    Trophy Points:
    38
    I had negative reactions to gliclazide but not the same as yours. It really disagreed with me and I got shakey when my blood sugar dropped and felt dreadful for about an hour. I begged the doctor to come off it after a week, and switched to a low carb diet which has been much better.
     
  3. BaliRob

    BaliRob Type 2 · Well-Known Member

    Messages:
    593
    Likes Received:
    128
    Trophy Points:
    83
    Here is some levity Sally - just you try to be cold here at night ha ha ha
     
  4. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    Just noticed your location :) swap???
     
  5. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    Felt absolutely awful today, have been sat at my desk in work all day having frequent palpitations. Felt out of breath even not doing anything.

    When I was diagnosed about 3 weeks ago, my fasting blood glucose was 17.9 and have fluctuated between 13/14 and 19 each day. Anyway I have adopted a low carb diet and have been put on 80mg Glic morning and night. When I got home from work I did my bloods and it was 5.9 what does this mean? I had to go out and was not able to eat until I came in quite late, I checked again and it had gone up to 7.5 but I hadn't eaten anything. Anyway I have just had my evening meal and taken my 2nd Glic of the day. If I keep eating low carb and taking these tablets pretty soon am I going to start having hypos?

    I am going to make an appointment with the GP to get the doseage checked, but I really do think without this medication, that my change in diet would have made a decent effect on my blood readings.

    I just don't like taking meds every day :(
     
  6. Daibell

    Daibell LADA · Master

    Messages:
    12,428
    Likes Received:
    7,366
    Trophy Points:
    298
    Hi. If you are finding that your sugars are coming down with both the diet and Glic and possibly going too low then I would certainly suggest to the Doc that you reduce the Glic. The Glic prods the pancreas to produce more insulin but if you have less carbs to deal with then the dosage can possibly be reduced.
     
  7. Sallybear

    Sallybear Type 2 · Well-Known Member

    Messages:
    97
    Likes Received:
    115
    Trophy Points:
    73
    Thanks Daibell,

    I had my consultation with the pharmacist today, the new meds consult that you get. Was an eye opener, to be honest he said my bloods were too low, for someone who has a body used to dealing with 17-19 average daily levels, to go as low as 5mmol that this essentially is not good. He did say if I could stick out the side effects my body would soon compensate and that these lower levels were a good thing.

    I am also confused over this HBac1 or whatever it is. I have never had one done. How can they see if things are getting better if they never had a reading to begin with?
     
  8. GillKat

    GillKat Type 2 · Member

    Messages:
    9
    Likes Received:
    3
    Trophy Points:
    43
    Your body stores glucose and when it thinks you are starving it releases some into your system so likely reason for the up reading.

    Its not good I am told for levels to dramatically drop very quickly.

    I have been on Glicazide for over 10 years and no side effects at all and I suffer side effects from so much stuff!

    I have come down from 20s in Jun to an average of 7 now but with glicazide you need to eat a bit at least regularily
     
  9. dcle2021

    dcle2021 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    6
    Trophy Points:
    28
    Thanks for sharing this, i have never felt so constantly cold since starting gliclazide. Interesting that you mention breast tenderness - while i dont have those, i am finding my nipples are tingling unbearably - so you've basically just described my side effects. Also good to know you pharmacist is saying to stick with it... if this is the drugs working, then fine, like you, I always used to "run hot"... so this is a totally new experience for me.
     
  10. mansingh01

    mansingh01 Type 2 · Well-Known Member

    Messages:
    65
    Likes Received:
    17
    Trophy Points:
    28
    Hi- when I was taking it I did feel the breathing and tightness of chest. Best to try to control it through the diet and exercise like walking
     
    • Like Like x 1
  11. Oldvatr

    Oldvatr Type 2 · Expert

    Messages:
    6,958
    Likes Received:
    3,792
    Trophy Points:
    198
    You are showing as being insulin dependant T2. Is this correct? I am surprised that they prescribe glic if you are.
    I am on glic for 8 years now, with no known side effects. Going low carb will probably at some time result in hypo's. I had several as I adjusted my dose, but because I was still producing my own insulin, the hypo; were fairly gentle and benign in that I never went too low, and recovered easily. I went from 320 mg (4x80) down to 40 mg, which is where I am today. still low carbing but not being too strict about it. No more hypo;s here.

    You can get glic in 40mg pills, or you can split an 80 quite easily - the pills have a score mark. I adjusted till I got a result, then I told the GP and he then changed the scrip. so long as you test while you take it, glic is relatively easy to deal with, and can be stopped without safety concerns.

    One other point. LC diet and lowered blood sugars should give you a lower blood pressure profile, and this may be why you are having the physical symptoms. Reduced circulation. Reduced metabolism. All part of the road to recovery, so the pharmacist is right to suggest you keep up with it for the moment.

    Glic has been associated with being protective for heart and cardiovascular health, and is the one sulfonylurea drug that apparently does not cause beta cell burnout. It persuades the beta cells to increase output, but only acts while insulin is being requested in response to a carb food intake. So it is safe to fast with this drug too since it only works when insulin is needed. you cannot reduce sugar levels by taking a pill during the spike i.e. after the event of eating. This is why hypo's are not a problem - sugar drops, insulin demand goes away, glic stops working, blood sugars no longer fall through the floor. liver pumps to compensate.
     
    • Like Like x 1
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook